Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 64, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 4, 2022, 8:38 PM CDT for Noxubee County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2022, 8:38 PM CDT (01:38 UTC)
- Expired
- Sep 4, 2022, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:21 PM CDT | FLASH FLOOD | 2 Se Brooksville, MS | A DEPUTYS VEHICLE WAS STUCK IN DEEP WATER ALONG HOPEWELL ROAD AND HAD TO BE TOWED FROM THE WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
671
WGUS54 KJAN 050138
FFWJAN
MSC103-050430-
/O.NEW.KJAN.FF.W.0064.220905T0138Z-220905T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
838 PM CDT Sun Sep 4 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Noxubee County in east central Mississippi...
* Until 1130 PM CDT.
* At 838 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain near Brooksville. Between 2 and 3 inches of rain have
fallen. The expected rainfall rate is 2 to 3 inches per hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Macon, Brooksville, Deerbrook, Prairie Point and Bigbee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3305 8833 3305 8854 3307 8862 3311 8870
3316 8874 3319 8874 3329 8873 3329 8830
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 7:32 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 4, 7:32 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 732 PM CDT Sun Sep 4 2022 .UPDATE... Updated for 00Z aviation discussion. && .AVIATION... 00Z TAF discussion: A few SHRA and TSRA are still affecting parts of the forecast area to begin the TAF period, but coverage should continue to decrease with only a slight chance for showers or storms before 18Z Monday. Low stratus and patchy fog are expected to produce widespread MVFR to IFR conditions by 09Z to 12Z Monday, with conditions gradually improving to prevailing VFR between 14Z to 18Z. /NF/ && .DISCUSSION... Tonight and Monday: Upper troughing will remain in control through the short term period as a broad weakness overhead will be slow to move, remaining to the west of the subtropical ridge centered over the western Atlantic. Our area will be on the eastern side of the upper trough where the height gradient will reach a relative maximum as the subtropical ridge becomes a bit stronger. This will allow a continued influx of moisture through the column as enhanced deep layer southwesterlies remain in place through Monday and beyond. At the surface, a weak frontal boundary reinforced by showers and storms will remain stalled northwest of our area which will serve to help focus confluence and moisture flux to its east and south further aiding in numerous showers and storms. With this moisture, we will see rain chances both tonight and Monday with some embedded thunderstorms. Storms may strengthen sufficiently during the afternoon and early evening hours Monday to allow for frequent lightning, gusty winds, and locally heavy rainfall. The risk for damaging wind will remain low due to a lack of available instability with cloud cover impeding effective diurnal warming. With showers and storms moving slowly, we could see some chance for isolated urban, poor drainage flooding with potential for ponding on roadways. After dropping into seasonable lows tonight in the lower 70s F, cloud cover and rain chances will result in afternoon temperatures below average for Monday with temperature similar to what we are seeing this afternoon in the middle 80s F. /86/ Monday night through Wednesday night: An elongated trough extending from the ArkLaTex to the Ohio Valley/Great Lakes region will continue to transport considerable deep layer moisture into the forecast area. While the larger scale pattern should not feature significant ascent for getting much rainfall, there could be subtle disturbances and occasionally favorable jet dynamics that might help to enhance the chances for convective rainfall, possibly resulting in localized heavy rainfall. Thursday through Saturday: Global models agree that the based of the upper level trough will cut off and and form a closes low near the lower MS Valley region that may persist for a few days. If this should be the case, then there could be greater moisture transport into portions of the forecast area resulting in greater coverage of convective rainfall, and perhaps greater potential for localized heavy rainfall. This will be pattern to monitor for and will hold off on any mention of heavy rainfall/flooding in the HWO graphics for now. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 85 70 86 / 40 60 11 58 Meridian 71 85 71 86 / 55 65 12 50 Vicksburg 72 85 71 86 / 27 39 11 49 Hattiesburg 72 86 71 88 / 41 68 12 58 Natchez 71 84 71 85 / 33 42 10 48 Greenville 71 88 71 88 / 12 34 13 55 Greenwood 71 88 70 87 / 25 28 9 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/EC/LP
Hazardous weather outlook, Sep 4, 2:45 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 245 PM CDT Sun Sep 4 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 245 PM CDT Sun Sep 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.